MAUDE Adverse Event Report: TERUMO BCT RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypervolemia (2664); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a procedure on a rika device, 771 ml of saline was dispensed to the donor, with an intended 500 ml target.No medical intervention was reported.Patient information and outcome are unknown at this time.
 
Additional Manufacturer Narrative
Investigation: a terumo bct service technician checked out the device at the customer site and performed a return pump auto test and fluid test with passing results.Per the run data file (rdf), this run was performed using nomogram a and 800 ml of plasma was in the plasma bottle at the end of the run; the donor weight was 204 lbs and 771 ml of saline was returned to the donor.A historical review of customer data indicated the minimum donor height was 4'3", so a worst-case minimum height is assumed to be 4' for this record.Since 771 ml of saline cannot be returned to the donor from a 500 ml bag, 0ml of saline returned will be assumed for this collection.Using nadler's equation for tbv, a worst-case donor for this donation volume would have a starting tbv of approximately 3890 ml.3890 ml - 800 ml = 3090 ml (3090 ml-0 ml-3890 ml)/3890 ml*100 = -20.57% fluid balance investigation in in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a terumo bct service technician checked out the device at the customer site and performed a return pump auto test and fluid test with passing results.After reaching out to the customer regarding this collection, they provided the following donor information: no medical intervention required on a 46 yo male with an hct of 46, 5' 7" and 204 pounds.Per the dlog, this run was performed using nomogram a and 800 ml of plasma was in the plasma bottle at the end of the run and 771 ml of saline was returned to the donor.Since 771 ml of saline cannot be returned to the donor from a 500 ml bag, 0ml of saline returned will be assumed for this collection.Using nadler's equation for tbv, a worst-case donor for this donation volume would have a starting tbv of approximately 5391 ml.5391 ml - 800 ml = 4591 ml (4591 ml-0 ml-5391 ml)/5391 ml*100 = -14.84% fluid balance further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.Per terumobct internal risk associated with hypovolemia for the rika plasma donation system, this complaint does not meet the requirements for reportability.No further reporting will be provided as this does not represent a reportable event.

Brand Name
RIKA PLASMA DONATION SYSTEM
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18995184
Report Number1722028-2024-00110
Device Sequence Number2997112
Product Code GKT
UDI-Device Identifier05020583420007
UDI-Public05020583420007
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BK210635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown